Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 67, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at May 7, 2008, 7:08 PM CDT for Mahaska County, Iowa. It took effect at May 8, 2008, 11:47 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2008, 7:08 PM CDT (00:08 UTC)
- In effect from
- May 8, 2008, 11:47 PM CDT
- Expired
- May 9, 2008, 6:16 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Mahaska County, IA
The radar
The Des Moines radar (KDMX), 100 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Skunk River near Oskaloosa (OOAI4). The gauge peaked at 16.76 ft at May 9, 2008, 5:00 AM CDT.
- Action stage
- 18 ft
- Minor stage
- 24.5 ft
- Moderate stage
- 28.5 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05471500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS83 KDMX 080008 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 708 PM CDT WED MAY 07 2008 ...A FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER... IAC123-090008- /O.NEW.KDMX.FL.W.0067.080509T0600Z-080511T0800Z/ /OOAI4.1.ER.080509T0600Z.080509T1800Z.080510T0800Z.NO/ 708 PM CDT WED MAY 07 2008 * AT 6:30 PM WEDNESDAY THE STAGE WAS 12.6 FEET. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 17.3 FEET BY FRIDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. $$
5 follow-up statements
000 WGUS83 KDMX 080856 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 356 AM CDT THU MAY 08 2008 ...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...SOUTH SKUNK RIVER... IAC015-187-090856- /O.EXT.KDMX.FL.W.0066.000000T0000Z-080511T1800Z/ /STRI4.1.ER.080507T1836Z.080508T1800Z.080510T1800Z.NO/ 356 AM CDT THU MAY 08 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT STRATFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM THURSDAY THE STAGE WAS 15.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET BY THURSDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY EARLY AFTERNOON. $$ IAC123-090856- /O.CON.KDMX.FL.W.0067.080509T0600Z-080511T0800Z/ /OOAI4.1.ER.080509T0600Z.080509T1800Z.080510T0800Z.NO/ 356 AM CDT THU MAY 08 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:30 AM THURSDAY THE STAGE WAS 12.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT FRIDAY AND CONTINUE TO RISE TO NEAR 17.3 FEET BY EARLY FRIDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. $$ ALBRECHT
000 WGUS83 KDMX 081454 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 954 AM CDT THU MAY 08 2008 ...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...SOUTH SKUNK RIVER... IAC015-187-091454- /O.EXT.KDMX.FL.W.0066.000000T0000Z-080511T0200Z/ /STRI4.1.ER.080507T1836Z.080508T0900Z.080510T0200Z.NO/ 954 AM CDT THU MAY 08 2008 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT STRATFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 AM THURSDAY THE STAGE WAS 15.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * THE RIVER HAS REACHED ITS CREST AND IS FORECAST TO GRADUALLY FALL BY LATE FRIDAY EVENING. $$ IAC123-091453- /O.EXT.KDMX.FL.W.0067.080509T0447Z-080511T0300Z/ /OOAI4.1.ER.080509T0447Z.080509T1200Z.080510T0300Z.NO/ 954 AM CDT THU MAY 08 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:30 AM THURSDAY THE STAGE WAS 14.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY NIGHT AND CONTINUE TO RISE TO NEAR 17.2 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY NIGHT. $$ S
000 WGUS83 KDMX 082310 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 610 PM CDT THU MAY 08 2008 ...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...IOWA RIVER... SOUTH SKUNK RIVER... IAC015-187-092310- /O.EXT.KDMX.FL.W.0066.000000T0000Z-080510T1318Z/ /STRI4.1.ER.080507T1836Z.080508T0900Z.080509T1318Z.NO/ 610 PM CDT THU MAY 08 2008 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT STRATFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 5:00 PM THURSDAY THE STAGE WAS 14.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY FRIDAY MORNING. $$ IAC127-092309- /O.CON.KDMX.FL.W.0068.000000T0000Z-080510T1800Z/ /MIWI4.1.ER.080508T1852Z.080509T0600Z.080509T1800Z.NO/ 610 PM CDT THU MAY 08 2008 THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARSHALLTOWN. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 6:00 PM THURSDAY THE STAGE WAS 18.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. $$ IAC123-092309- /O.CON.KDMX.FL.W.0067.080509T0447Z-080511T0300Z/ /OOAI4.1.ER.080509T0447Z.080509T1200Z.080510T0300Z.NO/ 610 PM CDT THU MAY 08 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 5:30 PM THURSDAY THE STAGE WAS 16.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY NIGHT AND CONTINUE TO RISE TO NEAR 17.2 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY NIGHT. $$
000 WGUS83 KDMX 090856 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 356 AM CDT FRI MAY 09 2008 ...A FLOOD WARNING CONTINUES FOR THE IOWA RIVER...SOUTH SKUNK RIVER... IAC127-100856- /O.EXT.KDMX.FL.W.0068.000000T0000Z-080510T1826Z/ /MIWI4.1.ER.080508T1852Z.080509T0000Z.080509T1826Z.NO/ 356 AM CDT FRI MAY 09 2008 ...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARSHALLTOWN. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM FRIDAY THE STAGE WAS 18.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. $$ IAC123-100856- /O.EXT.KDMX.FL.W.0067.000000T0000Z-080510T1800Z/ /OOAI4.1.ER.080509T1154Z.080509T1200Z.080509T1800Z.NO/ 356 AM CDT FRI MAY 09 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:30 AM FRIDAY THE STAGE WAS 16.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. $$
000 WGUS83 KDMX 091116 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 616 AM CDT FRI MAY 09 2008 ...THE FLOOD WARNING FOR THE IOWA RIVER...SOUTH SKUNK RIVER HAS BEEN CANCELLED... IAC127-091146- /O.CAN.KDMX.FL.W.0068.000000T0000Z-080510T1826Z/ /MIWI4.1.ER.080508T1852Z.080509T0000Z.080509T0600Z.NO/ 616 AM CDT FRI MAY 09 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE IOWA RIVER AT MARSHALLTOWN. * AT 6 AM FRIDAY THE STAGE WAS 17.8 FEET. * FLOOD STAGE IS 18.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 1 AM FRIDAY. $$ IAC123-091146- /O.CAN.KDMX.FL.W.0067.000000T0000Z-080510T1800Z/ /OOAI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 616 AM CDT FRI MAY 09 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * AT 5 AM FRIDAY THE STAGE WAS 16.8 FEET. * FLOOD STAGE IS 17.0 FEET. * THE RIVER HAS FALLEN BELOW FLOOD STAGE...AND NO ADDITIONAL FLOODING IS FORECAST AT THIS TIME. $$ s
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 7, 2:38 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, May 7, 2:38 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 238 PM CDT WED MAY 7 2008 .SHORT TERM /TONIGHT/... STORM SYSTEM OVER SOUTHERN PLAINS MOVING INTO THE LOWER TO MID MS VALLEY TONIGHT. HIGH PRESSURE BUILDING SOUTH FROM CANADA WITH DRY LOW LEVEL ADVECTION SHOULD BE ENOUGH TO LIMIT RAIN CHANCES ACROSS THE FAR SOUTHEAST. HOWEVER...WILL MAINTAIN A VERY LOW POP DUE TO THE PROXIMITY OF DEFORMATION ZONE MOVEMENT. CLEARING AND DRYING FROM THE NORTH WILL MAKE MIN TEMPS A BIT TROUBLESOME...BUT COULD SEE SOME 30S ACROSS THE NORTHERN TIER. .LONG TERM /THURSDAY-WEDNESDAY/... THURSDAY WILL BE A QUIET DAY IN BETWEEN SYSTEMS WITH COOL NORTHEAST FLOW OVER THE REGION. NEXT SHORTWAVE DROPPING INTO THE BAGGY ZONAL FLOW ACROSS THE CENTRAL CONUS WILL APPROACH THEN MOVE OVER THE AREA THURSDAY NIGHT. SFC LOW PRESSURE WILL DEVELOP SOUTHEAST FROM THE FRONT RANGE TO THE SOUTHERN PLAINS. WEAKENING FORCING AND MOISTURE DIVERTING CONVECTIVE COMPLEXES OVER THE CENTRAL PLAINS WILL RESULT IN DIMINISHING CHANCES OF PRECIPITATION AS THE INVERTED SURFACE TROUGH MOVES ACROSS IOWA FRIDAY. SO WILL MAINTAIN A LOW CHC POPS ACROSS ESPECIALLY THE WEST THURSDAY NIGHT AND FRIDAY. ACTIVE PATTERN CONTINUES INTO THE WEEKEND WITH NEXT SHORTWAVE ON THE HEELS OF THE FRIDAY WAVE ARRIVING INTO THE CENTRAL PLAINS EARLY SATURDAY...AND GENERATING ANOTHER SURFACE LOW IN THE WESTERN PLAINS. THE CONSENSUS LEAVES THE NAM ALONE WITH ITS NORTHERN TRACK AND TAKES THE SURFACE LOW SOUTHEAST TO THE LOWER TO MID MISSISSIPPI VALLEY REGION BY SUNDAY MORNING. REMNANTS FROM CONVECTIVE COMPLEXES THAT DEVELOP OVER THE CENTRAL PLAINS WILL THREATEN WESTERN IA LATE FRIDAY NIGHT...BUT WITH MORE STABLE AIR EXPECTED OVER THE REGION...EXPECT THUNDER CHANCES TO BE QUITE SMALL. SATURDAY AFTN AND NIGHT APPEAR TO BE THE TIME FRAME OF HIGHEST CHANCE OF RAIN...WITH GOOD MODEL AGREEMENT OF A DEF ZONE TYPE RAIN SHIELD MOVING OVER CENTRAL IOWA. NOT EXPECTING EXCESSIVE RAIN...BUT A MODERATE RAINFALL COULD STILL EXACERBATE THE HIGH WATER LEVELS ACROSS NORTH CENTRAL IOWA. PRECIP PULLS AWAY SUNDAY...BUT A COOL AIRMASS WILL BE IN PLACE IN ITS WAKE...WITH HIGHS LIKELY STRUGGLING INTO THE 50S. DIGGING SHORTWAVE COMING ACROSS THE NORTHERN ROCKIES EARLY NEXT WEEK WILL GENERATE ANOTHER SURFACE WAVE THAT WILL TAKE A SIMILAR TRACK TO THE PREVIOUS TWO...WITH CONVECTIVE CHANCES TUESDAY TRANSITIONING TO A MORE STABLE RAIN TUESDAY NIGHT INTO WEDNESDAY. LOWER CONFIDENCE ON TIMING OF THIS EVENT NECESSITATE A LONGER RANGE OF CHC POPS THAN WILL LIKELY BE NEEDED AS THE TIME DRAWS CLOSER. && .AVIATION...07/18Z LOW MVFR CIGS SLOWLY CLEARING FROM NORTH TO SOUTH...WILL PERSIST AT KDSM AND KOTM INTO LATE AFTERNOON/EVENING BUT HAVE ALREADY LARGELY CLEARED THE NORTHERN SITES. WITH SURFACE HIGH PRESSURE APPROACHING FROM THE NW WINDS WILL LIGHTEN AFTER SUNSET...EXCEPT AT KDSM AND KOTM WHERE WINDS SHOULD REMAIN NEAR 10 KT OR HIGHER AS THEY WILL BE FURTHER FROM THE HIGH AND IN A BIT STRONGER GRADIENT. NO PRECIP EXPECTED NEXT 24 HOURS...EXCEPT VERY SLIGHT CHANCE AT KOTM OVERNIGHT NOT JUSTIFYING INCLUSION IN TAFS. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MOYER LONG TERM...MOYER AVIATION...LEE
Hazardous weather outlook, May 7, 3:16 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 316 PM CDT WED MAY 7 2008 IAZ004-006-007-015>017-023-025>028-033-034-036>039-044>046- 048>050-057>062-070>075-081>086-092>097-082030- EMMET-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS- WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-HAMILTON-HARDIN-GRUNDY- BLACK HAWK-CRAWFORD-CARROLL-GREENE-STORY-MARSHALL-TAMA-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 316 PM CDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A THREAT OF ISOLATED TO SCATTERED THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. AT THIS POINT...THE CHANCE FOR SEVERE STORMS APPEARS LIMITED. AN ADDITIONAL CHANCE FOR THUNDERSTORMS EXISTS NEXT MONDAY NIGHT THROUGH TUESDAY...ALTHOUGH THE THREAT FOR SEVERE WEATHER IS UNKNOWN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. IAZ005-024-035-047-082030- KOSSUTH-HUMBOLDT-WEBSTER-BOONE- 316 PM CDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE UPPER DES MOINES RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A THREAT OF ISOLATED TO SCATTERED THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. AT THIS POINT...THE CHANCE FOR SEVERE STORMS APPEARS LIMITED. AN ADDITIONAL CHANCE FOR THUNDERSTORMS EXISTS NEXT MONDAY NIGHT THROUGH TUESDAY...ALTHOUGH THE THREAT FOR SEVERE WEATHER IS UNKNOWN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CC/LEE
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 9:26 AM CDT | River Flood Warning | DMX | Marshall | 21 hr |
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.